Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 113, NWS San Angelo, TX

August 1, 2007Sterling County, Tom Green County, Texas

NWS San Angelo, TX issued this flash flood warning at Aug 1, 2007, 6:26 PM CDT for Sterling County, Tom Green County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2007, 6:26 PM CDT (23:26 UTC)
Expired
Aug 1, 2007, 8:30 PM CDT
In force
2 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

Counties Sterling County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 37 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1234 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1234 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 012329
FFWSJT
TXC431-451-020130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
626 PM CDT WED AUG 1 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN STERLING COUNTY IN WEST CENTRAL TEXAS
  EXTREME NORTHWESTERN TOM GREEN COUNTY IN WEST CENTRAL TEXAS

* UNTIL 830 PM CDT

* AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER SOUTH CENTRAL STERLING
  COUNTY...OR ABOUT 18 MILES SOUTHWEST OF STERLING CITY...MOVING     
  VERY SLOWLY NORTHEAST AT 5 MPH...AND IT COULD GO STATIONARY.

* THE THUNDERSTORM PRODUCING VERY HEAVY RAIN WILL AFFECT...
  RURAL SOUTHERN STERLING COUNTY AT STATE HIGHWAY 163 ABOUT 15 MILES 
  SOUTH OF STERLING CITY.

THESE STORMS CAN PRODUCE 1 TO 3 INCHES OF RAIN OVER A VERY SHORT 
PERIOD OF TIME AND CAUSE FLASH FLOODING. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES.  WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE 
FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE 
ROAD. 

LAT...LON 3153 10127 3154 10097 3176 10094 3177 10125

$$
1 follow-up statement
000 
WGUS74 KSJT 020051
FFSSJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
748 PM CDT WED AUG 1 2007

TXC431-451-020130-
STERLING TX-TOM GREEN TX-
748 PM CDT WED AUG 1 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
EXTREME NORTHWESTERN TOM GREEN AND SOUTHERN STERLING COUNTIES...

AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN ABOUT 15 MILES 
SOUTH OF STERLING CITY NEAR STATE HIGHWAY 163 WHICH IS OVER THE 
WARNED AREA.  

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE 
FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE 
ROAD.

LAT...LON 3153 10127 3154 10097 3176 10094 3177 10125

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 2:22 PM CDT, 4 hours 4 minutes earlier.

Area forecast discussion, Aug 1, 2:22 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
222 PM CDT WED AUG 1 2007

.SHORT TERM...
SCT TSTMS ALONG WITH A FEW SMALL COMPLEXES LOCATED ALONG A LINE
FROM NEAR LAKE CHARLES TO NEAR CHILDRESS. THIS AREA IS LOCATED
NEAR A WEAK SURFACE BOUNDARY...SFC DEWPOINT POOLING...CAPE VALUES
OF 3000 J/KG...AND WEAK NORTHWEST FLOW OF 10 TO 20 KNOTS. ALSO
OTHER ISOLATED SHOWERS AND STORMS DEVELOPING DUE TO GOOD SURFACE
HEATING ACROSS WEST CENTRAL AND SOUTHWEST TEXAS. NOT MUCH CHANGE
TO THE FORECAST WITH SCATTERED SHOWERS AND STORMS MAINLY DURING
THE AFTERNOON AND EVENING ACROSS THE CWFA...THROUGH FRIDAY. THE
MODELS ARE STILL HAVING SOME PROBLEMS ON THE QPF AMOUNTS AND
LOCATIONS. HOWEVER... LOOKS LIKE THE COVERAGE WILL BE A LITTLE
BETTER ACROSS THE NORTHERN HALF OF THE CWFA. SOME STORMS MAY
PRODUCE LOCALLY HEAVY RAINFALL...HOWEVER SHOULD NOT BE WIDESPREAD.

.LONG TERM...
THE GFS MODEL HAS BEEN ADVERTISING AN UPPER LEVEL RIDGE
RE-BUILDING ACROSS THE SOUTHERN US...INCLUDING TEXAS FOR THIS
WEEKEND THROUGH NEXT WEEK. THIS SHOULD RESULT IN A DRY AND WARMER
PATTERN...WITH AFTERNOON HIGHS IN THE 90S AND LOWS 70 TO 75.
HOWEVER...DUE TO ABUNDANT LOW LEVEL MOISTURE AND ISOLATED STORM OR
TWO IS POSSIBLE EACH DAY.

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 71  87  71  91 /  40  40  30  20
SAN ANGELO 	 72  87  71  90 /  30  40  30  30
JUNCTION 	 72  88  73  91 /  20  40  30  30

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Aug 1, 3:46 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
346 PM CDT WED AUG 1 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-022100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
346 PM CDT WED AUG 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT WEST CENTRAL TEXAS
THIS AFTERNOON AND TONIGHT. STORMS WILL BE MOST LIKELY NORTH OF A
LINE FROM OZONA TO SAN SABA. THESE STORMS WILL HAVE SLOW MOVEMENT.
THIS SLOW MOVEMENT COMBINED WITH THE VERY MOIST ATMOSPHERE WILL
PRESENT A POSSIBLE FLOODING HAZARD. FLOODING OF LOW WATER
CROSSINGS...UNDERPASSES...AND LOW LYING OR POOR DRAINAGE AREAS IS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO LINGER INTO
THURSDAY NIGHT OR FRIDAY MORNING. THESE THUNDERSTORMS WILL
CONTINUE TO POSE A POSSIBLE FLOODING HAZARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 1, 5:38 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
538 PM CDT WED AUG 1 2007

TXZ054-065-012315-
NOLAN TX-COKE TX-
538 PM CDT WED AUG 1 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT FOR NOLAN AND
COKE COUNTIES...

AT 533 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 7 MILES SOUTH OF MARYNEAL...OR ABOUT 10
MILES WEST OF BLACKWELL...MOVING NORTHWEST AT 5 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  MARYNEAL BY 615 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Aug 1, 5:44 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
544 PM CDT WED AUG 1 2007

TXZ127-012315-
TAYLOR TX-
544 PM CDT WED AUG 1 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT FOR TAYLOR
COUNTY...

AT 543 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 5 MILES EAST OF HAPPY VALLEY...OR ABOUT
12 MILES NORTHWEST OF WINTERS...STATIONARY.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  HAPPY VALLEY BY 600 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Aug 1, 5:53 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
553 PM CDT WED AUG 1 2007

TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154-
155-020100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL-
THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN-
MCCULLOCH-SAN SABA-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...HASKELL...THROCKMORTON...WOODSON...
STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD...
CROSS PLAINS...COLEMAN...BROWNWOOD...BRADY...SAN SABA
553 PM CDT WED AUG 1 2007

ISOLATED STRONG THUNDERSTORMS CONTINUE TO DEVELOP ACROSS WEST
CENTRAL TEXAS. ONE STRONG STORM WAS LOCATED JUST SOUTHWEST OF
MARYNEAL...LOCATED 20 MILES SOUTH OF SWEETWATER...AND ANOTHER
STRONG STORM LOCATED NEAR LAKE ABILENE...ABOUT 25 MILES SOUTHWEST
OF ABILENE. THESE STORMS WERE NEARLY STATIONARY AND COULD PRODUCE
VERY HEAVY RAIN...SMALL HAIL...DEADLY LIGHTNING...AND WIND GUSTS
TO NEAR 55 MPH.

ADDITIONAL ISOLATED STRONG THUNDERSTORMS COULD FORM MAINLY ALONG
AND NORTH OF U.S. HIGHWAY 87 THROUGH 8 PM.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 5:55 PM CDTFlash Flood WarningSJTNolan2 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.